# SDR CA960924025

- Difficulty date: September 5, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech D95A
- Engine: Lyc IO360B1B
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S4LN204
- Condition: Shaft Sheared
- Location: #2 Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE RIGHT ENGINE WOULD NOT START. INSPECTION REVEALED THE #2 ENGINE LEFT HAND MAGNETO HAD SEPARATED FROM THE CASE BREAKING THE MAG CASTING AT THE MOUNTING FLANGES & THE MAGNETO SHAFT WAS BENT. FURTHER INVESTIGATION FOUND THE FUEL PUMP, CAMSHAFT, VACUUM PUMP & LEFT HAND MAGNETO WERE NOT TURNING. THE ENGINE WAS REPLACED & THE AIRCRAFT RETURNED TO SERVICE. SUBSEQUENT INSPECTION REVEALED THE CRANKSHAFT IDLER GEAR HAD SHEARED WHICH DRIVES THE L/H MAG, FUEL PUMP, VACUUM PUMP, TACH DRIVE & CAMSHAFT WAS MISSING TWO TEETH THUS THE GEAR WAS NOT ENGAGED. INSPECTION OF THE MAG REVEALED THE SHAFT HAD SHEARED ALLOWING THE MAGNETO TO JAM THE HOUSING CAUSING THE DAMAGE TO THE CRANKSHAFT IDLER GEAR.
